Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Mathematica Slovaca

Editor-in-Chief: Pulmannová, Sylvia


IMPACT FACTOR 2018: 0.490

CiteScore 2018: 0.47

SCImago Journal Rank (SJR) 2018: 0.279
Source Normalized Impact per Paper (SNIP) 2018: 0.627

Mathematical Citation Quotient (MCQ) 2018: 0.29

Online
ISSN
1337-2211
See all formats and pricing
More options …
Volume 59, Issue 1

Issues

On Rosa-type labelings and cyclic graph decompositions

Saad El-Zanati / Charles Eynden
Published Online: 2009-01-08 | DOI: https://doi.org/10.2478/s12175-008-0108-x

Abstract

A labeling (or valuation) of a graph G is an assignment of integers to the vertices of G subject to certain conditions. A hierarchy of graph labelings was introduced by Rosa in the late 1960s. Rosa showed that certain basic labelings of a graph G with n edges yielded cyclic G-decompositions of K 2n+1 while other stricter labelings yielded cyclic G-decompositions of K 2nx+1 for all natural numbers x. Rosa-type labelings are labelings with applications to cyclic graph decompositions. We survey various Rosa-type labelings and summarize some of the related results.

MSC: Primary 05C78; Secondary 05-02

Keywords: graph labeling; graph valuation; Rosa-type labeling; cyclic graph decomposition

  • [1] ABRHAM, J.— KOTZIG, A.: All 2-regular graphs consisting of 4-cycles are graceful, Discrete Math. 135 (1994), 1–14. http://dx.doi.org/10.1016/0012-365X(93)E0095-LCrossrefGoogle Scholar

  • [2] ABRHAM, J.— KOTZIG, A.: Graceful valuations of 2-regular graphs with two components, Discrete Math. 150 (1996), 3–15. http://dx.doi.org/10.1016/0012-365X(95)00171-RCrossrefGoogle Scholar

  • [3] ADAMS, P.— APPLETON, J.: Private communication. Google Scholar

  • [4] ADAMS, P.— BRYANT, D.— BUCHANAN, M.: A survey on the existence of G-designs, J. Combin. Des. 16 (2008), 373–410. http://dx.doi.org/10.1002/jcd.20170CrossrefGoogle Scholar

  • [5] AGUADO, A.— EL-ZANATI, S. I.: On σ-labeling the union of three cycles, J. Combin. Math. Combin. Comput. 64 (2008), 33–48. Google Scholar

  • [6] AGUADO, A.— EL-ZANATI, S. I.— HAKE, H.— STOB, J.— YAYLA, H.: On ρ-labeling the union of three cycles, Austras. J. Combin. 37 (2007), 155–170. Google Scholar

  • [7] ALDRED, R. E. L.— MCKAY, B. D.: Graceful and harmonious labellings of trees, Bull. Inst. Combin. Appl. 23 (1998), 69–72. Google Scholar

  • [8] BLAIR, G.— BOWMAN, D.— EL-ZANATI, S. I.— HLAD, S.— PRIBAN, M.— SEBESTA, K.: On Cyclic (C m + e)-designs (Submitted). Google Scholar

  • [9] BLINCO, A.— EL-ZANATI, S. I.: A note on the cyclic decomposition of complete graphs into bipartite graphs, Bull. Inst. Combin. Appl. 40 (2004), 77–82. Google Scholar

  • [10] BLINCO, A.— EL-ZANATI, S. I.— VANDEN EYNDEN, C.: On the cyclic decomposition of complete graphs into almost-bipartite graphs, Discrete Math. 284 (2004), 71–81. http://dx.doi.org/10.1016/j.disc.2003.11.024CrossrefGoogle Scholar

  • [11] BOSÁK, J.: Decompositions of Graphs, Kluwer Academic Publishers Group, Dordrecht, 1990. Google Scholar

  • [12] BRANKOVIC, L.— ROSA, A.: Private communication. Google Scholar

  • [13] BRYANT, D.— EL-ZANATI, S.: Graph decompositions. In: Handbook of Combinatorial Designs (2nd ed.) (C. J. Colbourn, J. H. Dinitz, eds.), Chapman & Hall/CRC, Boca Raton, 2007, pp. 477–485. Google Scholar

  • [14] BRYANT, D.— EL-ZANATI, S. I.— HARTKE, S.— ÖSTERGÅRD, P. R. J.: The nonexistence of a (K 6 − e)-decomposition of the complete graph K 29 (Submitted). Web of ScienceGoogle Scholar

  • [15] BUNGE, R. C.— EL-ZANATI, S. I.— VANDEN EYNDEN, C.: On γ-labelings of 2-regular almost-bipartite graphs (In preparation). Google Scholar

  • [16] BUNGE, R. C.— EL-ZANATI, S. I.— O’HANLON, W.— VANDEN EYNDEN, C.: On γ-labeling the almost-bipartite graph P m + e, Ars Combin. (To appear). Google Scholar

  • [17] DINITZ, J. H.— RODNEY, P.: Disjoint difference families with block size 3, Util. Math. 52 (1997), 153–160. Google Scholar

  • [18] EDWARDS, M.— HOWARD, L.: A survey of graceful trees, Atlantic Electron. J. Math. 1 (2006), 5–30. Google Scholar

  • [19] EL-ZANATI, S. I.— O’HANLON, W.— SPICER, E. R.: On γ-labeling the almost-bipartite graph K m,n + e (Submitted). Google Scholar

  • [20] EL-ZANATI, S. I.— VANDEN EYNDEN, C.— PUNNIM, N.: On the cyclic decomposition of complete graphs into bipartite graphs, Australas. J. Combin. 24 (2001), 209–219. Google Scholar

  • [21] EL-ZANATI, S. I.— KENIG, M. J.— VANDEN EYNDEN, C.: Near α-labelings of bipartite graphs, Australas. J. Combin. 21 (2000), 275–285. Google Scholar

  • [22] ESHGHI, K.: The Existence and Construction of α-Valuations of 2-Regular Graphs with 3 Components. Ph.D. Thesis, Industrial Engineering Dept., University of Toronto, 1997. Google Scholar

  • [23] FRONCEK, D.: Bi-cyclic decompositions of complete graphs into spanning trees, Discrete Math. 307 (2007), 1317–1322. http://dx.doi.org/10.1016/j.disc.2003.11.061CrossrefWeb of ScienceGoogle Scholar

  • [24] GALLIAN, J. A.: A dynamic survey of graph labeling. Dynamic Survey 6, Electron. J. Combin. (2008), 190 pp. Google Scholar

  • [25] GOLOMB, S. W.: How to number a graph. In: Graph Theory and Computing (R. C. Read, ed.), Academic Press, New York 1972, pp. 23–37. Google Scholar

  • [26] GRANNELL, M.— GRIGGS, T.— HOLROYD, F.: Modular gracious labelings of trees, Discrete Math. 231 (2001), 199–219. http://dx.doi.org/10.1016/S0012-365X(00)00318-6CrossrefGoogle Scholar

  • [27] HÄGGKVIST, R.: Decompositions of complete bipartite graphs, London Math. Soc. Lect. Notes Ser. C. U. P., Cambridge 141 (1989), 115–147. Google Scholar

  • [28] HEVIA, H.— RUIZ, R.: Decompositions of complete graphs into caterpillars, Rev. Mat. Apl. 9 (1987), 55–62. Google Scholar

  • [29] HRNČIAR, P.— HAVIAR, A.: All trees of diameter five are graceful, Discrete Math. 233 (2001), 133–150. http://dx.doi.org/10.1016/S0012-365X(00)00233-8CrossrefGoogle Scholar

  • [30] HUANG, C.— KOTZIG, A.— ROSA, A.: Further results on tree labellings, Util. Math. 21 (1982), 31–48. Google Scholar

  • [31] HUANG, C.— ROSA, A.: Decomposition of complete graphs into trees, Ars Combin. 5 (1978), 23–63. Google Scholar

  • [32] KOTZIG, A.: Decompositions of complete graphs into isomorphic cubes, J. Combin. Theory Ser. B 31 (1981), 292–296. http://dx.doi.org/10.1016/0095-8956(81)90031-9CrossrefGoogle Scholar

  • [33] LLADÓ, A.— LÓPEZ, S. C.: Edge-decompositions of K n,ninto isomorphic copies of a given tree, J. Graph Theory 48 (2005), 1–18. http://dx.doi.org/10.1002/jgt.20024CrossrefGoogle Scholar

  • [34] POLJAK, S.— SÛRA, M.: An algorithm for graceful labelling of a class of symmetrical trees, Ars Combin. 14 (1982), 57–66. Google Scholar

  • [35] RINGEL, G.: Problem 25. In: Theory of Graphs and Its Applications (Proc. Symposium, Smolenice, 1963) (M. Fiedler, ed.) Publishing House of the Czechoslovak Academy of Sciences, Prague, 1964, p. 162. Google Scholar

  • [36] RINGEL, G.— LLADÓ, A. S.— SERRA, O.: Decomposition of complete bipartite graphs into trees. DMAT Research Report 11/96, Univ. Politecnica de Catalunya. Google Scholar

  • [37] ROSA, A.: On certain valuations of the vertices of a graph. In: Theory of Graphs (Internat. Sympos., Rome, 1966) (P. Rosenstiehl, ed.) Dunod/Gordon and Breach, Paris/New York, 1967, pp. 349–355. Google Scholar

  • [38] WEST, D. B.: Introduction to Graph Theory, Prentice Hall, Inc., Upper Saddle River, NJ, 1996. Google Scholar

About the article

Published Online: 2009-01-08

Published in Print: 2009-02-01


Citation Information: Mathematica Slovaca, Volume 59, Issue 1, Pages 1–18, ISSN (Online) 1337-2211, ISSN (Print) 0139-9918, DOI: https://doi.org/10.2478/s12175-008-0108-x.

Export Citation

© 2009 Mathematical Institute, Slovak Academy of Sciences. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. BY-NC-ND 3.0

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
G. Sethuraman and M. Sujasree
AKCE International Journal of Graphs and Combinatorics, 2018
[2]
Greg Kuperberg, Shachar Lovett, and Ron Peled
Geometric and Functional Analysis, 2017, Volume 27, Number 4, Page 919
[3]
R.C. Bunge, S.I. El-Zanati, J. Mudrock, C. Vanden Eynden, and W. Wannasit
Electronic Notes in Discrete Mathematics, 2017, Volume 60, Page 11
[4]
Wannasiri Wannasit and Saad El-Zanati
Bulletin of the Malaysian Mathematical Sciences Society, 2017
[5]
Ryan C. Bunge, Avapa Chantasartrassmee, Saad I. El-Zanati, and Charles Vanden Eynden
Journal of Graph Theory, 2013, Volume 72, Number 1, Page 90
[6]
Wannasiri Wannasit and Saad El-Zanati
Discrete Mathematics, 2012, Volume 312, Number 2, Page 293
[7]
Dalibor Froncek and Michael Kubesa
Central European Journal of Mathematics, 2011, Volume 9, Number 5, Page 1114
[8]
S. G. Hartke, P. R. J. Östergård, D. Bryant, and S. I. El-Zanati
Journal of Combinatorial Designs, 2009, Page n/a

Comments (0)

Please log in or register to comment.
Log in